MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION FRAGMENTATION PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION FRAGMENTATION PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065750958
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the fragmentation tip got broken and fell into the retina during surgery.Surgeon managed and removed broken tip from retina.It was unknown if the surgery was completed.There was no information about procedure type and patient harm.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.One opened broken phacoemulsification tip without a wrench was received.Sample was visually inspected and found to be nonconforming.The tip of the was observed to be broken off.The tip was not returned.Breakage was slightly jagged with dark in color marks at break area.Wall thickness was observed to be even.Wear observed on threads, back of flange, and nut corners consistent with threading on handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms the phacoemulsification tip was broken.The root cause for the broken phacoemulsification tip cannot be determined from this evaluation.The phacoemulsification tip visual inspections do not show any manufacturing issues that would cause the broken phacoemulsification tip.The exact root cause for the broken phacoemulsification tip is unknown; therefore specific action with regards to this complaint cannot be taken.All phacoemulsification tips are hundred percent visually inspected by trained operators using thirty times magnification during the manufacturing process.Any nonconformance, such as the broken phacoemulsification tip exhibited on the returned opened sample, are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION FRAGMENTATION PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20459749
Report Number1644019-2024-02401
Device Sequence Number18345749
Product Code LRO
UDI-Device Identifier00380657509584
UDI-Public(01)00380657509584(17)270131(11)240205(10)16HJV2
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750958
Device Lot Number16HJV2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale